Alert archive / Kentucky / Tornado Warnings in 2006
Tornado Warning 52, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at Apr 7, 2006, 7:09 PM CDT for Ohio County, Kentucky. It was in force for 36 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2006, 7:09 PM CDT (00:09 UTC)
- Expired
- Apr 7, 2006, 7:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Ohio County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 7:18 PM CDT | HAIL 1 | 1 Wsw Centertown, KY | FUNNEL CLOUD ALSO BEING REPORTED. |
| Apr 7, 7:18 PM CDT | HAIL 1 | 3 W Hartford, KY | |
| Apr 7, 7:19 PM CDT | TORNADO | 3 Se Centertown, KY | F0 STORM SURVEY SEE SDFPNSLMK FOR DETAILS. F0 ON GROUND FROM 719-720 PM CDT. |
| Apr 7, 7:24 PM CDT | TORNADO | 2 Sw Beaver Dam, KY | F0 DETERMINED BY STORM SURVEY...SEE SDFPNSLMK FOR DETAILS. F0 ON GROUND FROM 724-727 PM CDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 10:20 AM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KLMK 080010
TORLMK
KYC183-080045-
/O.NEW.KLMK.TO.W.0052.060408T0009Z-060408T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
709 PM CDT FRI APR 7 2006
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* TORNADO WARNING FOR...
OHIO COUNTY IN NORTHWEST KENTUCKY
* UNTIL 745 PM CDT
* AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR HARTFORD...
MOVING EAST AT 50 MPH.
* THE TORNADO IS WILL BE NEAR...
CENTERTOWN BY 715 PM CDT
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY.
LAT...LON 3759 8704 3745 8710 3735 8704 3740 8663
3764 8670
$$
JDG2 follow-up statements
000
WWUS53 KLMK 080017
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
815 PM EDT FRI APR 7 2006
KYC183-080045-
/O.CON.KLMK.TO.W.0052.000000T0000Z-060408T0045Z/
OHIO KY-
715 PM CDT FRI APR 7 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR CENTRAL
OHIO COUNTY...
AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO 2 MILES NORTHWEST OF ROCKPORT...MOVING SOUTHEAST
AT 50 MPH. THIS IS MOVING TOWARDS BEAVER DAM AND AND ROCKPORT. IF
YOU LIVE IN ROCKPORT SEEK SHELTER IMMEDIATELY
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING.
LAT...LON 3759 8703 3745 8709 3735 8703 3731 8688
3740 8662 3757 8667
$$
JDG000
WWUS53 KLMK 080025
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
822 PM EDT FRI APR 7 2006
KYC183-080045-
/O.CON.KLMK.TO.W.0052.000000T0000Z-060408T0045Z/
OHIO KY-
722 PM CDT FRI APR 7 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR OHIO
COUNTY...
AT 719 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD AT
718 PM AND QUARTER SIZE IN CENTERTOWN. RADAR CONTINUED TO
INDICATE A TORNADO JUST SOUTHEAST OF CENTERTOWN MOVING SOUTHEAST AT
45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MCHENRY...COOL SPRINGS AND CROMWELL. IF YOU LIVE IN MCHENRY SEEK
SHELTER NOW
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY.
LAT...LON 3759 8703 3745 8709 3735 8703 3725 8692
3740 8662 3757 8667
$$
JDGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Apr 7, 4:43 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Apr 7, 4:43 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 543 PM EDT FRI APR 7 2006 .SHORT TERM(MESOSCALE UPDATE). SUPERCELLS CONTINUE TO MOVE OUT OF TN AND HAVE DISTINCT RIGHT MOVING CHARACTERISTICS...AND NOW THE OUR MAIN FOCUS IS THE LINE OF STORMS THAT ARE FORMING AHEAD OF THE FRONT. THIS SHOULD ENHANCE THE WIND POTENTIAL GIBSON COUNTY KY STORM JUST PRODUCED BASEBALL SIZE HAIL. THIS STORM IN ENTERING AIR THAT HAS NOT BEEN WORKED OVER...SO THE TORNADO THREAT WILL CONTINUE. LARGE HAIL IS STILL A THREAT WITH OPTIMUM WBZS. DEW POINTS DROP OFF BEHIND THE FRONT AND THINGS WILL QUIET DOWN BY MID TO LATE EVENING. JDG .LONG TERM(SATURDAY NIGHT THROUGH FRIDAY) NO CHANGES TO THE EXTENDED PD...MAINLY DRY WITH ABOVE NORMAL TEMPS. HIGH PRESSURE WILL MIGRATE EAST TOWARD THE MID ATLANTIC COAST BY TUESDAY. MOIST SOUTHERLY FLO WILL INCREASE BY TUESDAY...BUT A RIDGE AXIS EXTENDING SOUTHWEST INTO THE NORTHERN GULF WILL INHIBIT RAPID RETURN OF GULF MOISTURE. RIDGING ALOFT WILL DEVELOP ACROSS THE LOWER OHIO VALLEY AS TROUGHING DEVELOPS ACROSS THE ROCKIES. LOW PRESSURE MOVING WEST OF THE GREAT LAKES WEDNESDAY WILL ALLOW A TROUGH TO MOVE EAST THROUGH OUR REGION WEDNESDAY. MODIFIED GULF AIR WILL APPROACH FROM THE WEST AND SO WILL KEEP LOW CHANCES FOR SHOWERS AND THUNDER WEDNESDAY...SUPPORTED BY HPC. THIS SYSTEM IS WEAK HOWEVER AND MAINLY TO OUR NORTH...SO NO COLD AIR TO FOLLOW WITH CONTD OSLO WARMING THRU FRI. --DK .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && JG/AB/DK
Hazardous weather outlook, Apr 7, 4:00 PM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 500 PM EDT FRI APR 7 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-080830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 600 PM CDT FRI APR 7 2006 /500 PM EDT FRI APR 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS THE TWO STATE REGION. A COLD FRONT WILL DROP SOUTHEAST ACROSS THE REGION TONIGHT WHILE AN AREA OF LOW PRESSURE DEVELOPS ALONG THE COLD FRONT OVER SOUTHEAST MISSOURI. BOTH THE LOW PRESSURE AND COLD FRONT WILL CONTINUE TO MOVE TO THE SOUTHEAST DURING THE OVERNIGHT HOURS. THE MAIN FOCUS FOR THE THUNDERSTORM ACTIVITY WILL BE ALONG AND AHEAD OF THE COLD FRONT AND THE SURFACE LOW PRESSURE. THE MAIN SEVERE WEATHER THREAT WILL BE FOR ISOLATED TORNADOES...LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY. THERE WILL BE THE POSSIBILITY OF FROST OR FREEZING TEMPERATURES SUNDAY MORNING AS COOL HIGH PRESSURE BUILDS INTO THE LOWER OHIO VALLEY. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE NEXT WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON AND TONIGHT. FOR THE LATEST INFORMATION ON THESE DEVELOPING STORMS LISTEN TO NOAA WEATHER RADIO OR BROADCAST MEDIA. INFORMATION MAY ALSO BE FOUND ON THE WEB AT WEATHER.GOV/LOUISVILLE. --21
In the hours before
Local storm report, Apr 7, 6:17 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
717 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM FUNNEL CLOUD 2 S CORYDON 38.18N 86.13W
04/07/2006 HARRISON IN EMERGENCY MNGR
&&
RLLocal storm report, Apr 7, 6:30 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
730 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL GEORGETOWN 38.30N 85.97W
04/07/2006 E0.75 INCH FLOYD IN TRAINED SPOTTER
&&
RLLocal storm report, Apr 7, 6:36 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
736 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TORNADO PLEASURE RIDGE PARK 38.15N 85.85W
04/07/2006 JEFFERSON KY TRAINED SPOTTER
TORNADO ON THE GROUND
&&
RLLocal storm report, Apr 7, 6:42 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
742 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL PLEASURE RIDGE PARK 38.15N 85.85W
04/07/2006 E0.75 INCH JEFFERSON KY TRAINED SPOTTER
&&
RLLocal storm report, Apr 7, 7:06 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
806 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG PLEASURE RIDGE PARK 38.15N 85.85W
04/07/2006 JEFFERSON KY EMERGENCY MNGR
TREE FELL ONTO A HOUSE. EVENT TIME ESTIMATED
&&
CSLocal storm report, Apr 7, 7:07 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
807 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL CAREFREE 38.24N 86.36W
04/07/2006 E1.75 INCH CRAWFORD IN LAW ENFORCEMENT
&&
RLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:15 PM CDT | Tornado Warning | LMK | Spencer | 25 min |
| Apr 7, 7:33 PM CDT | Tornado Warning | LMK | Anderson | 29 min |
| Apr 7, 7:45 PM CDT | Tornado Warning | LMK | Butler, Grayson, Ohio | 45 min |
| Apr 7, 7:52 PM CDT | Severe Thunderstorm Warning | LMK | Woodford | 24 min |
| Apr 7, 8:06 PM CDT | Severe Thunderstorm Warning | LMK | Larue | 39 min |
| Apr 7, 8:07 PM CDT | Severe Thunderstorm Warning | LMK | Fayette, Jessamine | 28 min |
| Apr 7, 8:11 PM CDT | Severe Thunderstorm Warning | LMK | Nelson | 34 min |
| Apr 7, 8:11 PM CDT | Severe Thunderstorm Warning | LMK | Nelson | 34 min |
| Apr 7, 8:22 PM CDT | Severe Thunderstorm Warning | LMK | Edmonson | 23 min |
| Apr 7, 8:22 PM CDT | Severe Thunderstorm Warning | LMK | Marion, Washington | 38 min |
| Apr 7, 8:46 PM CDT | Severe Thunderstorm Warning | LMK | Warren | 29 min |
| Apr 7, 8:49 PM CDT | Severe Thunderstorm Warning | LMK | Hart | 26 min |
| Apr 7, 9:12 PM CDT | Severe Thunderstorm Warning | LMK | Casey | 33 min |
| Apr 7, 10:25 PM CDT | Flash Flood Warning | LMK | Logan, Simpson, Warren | 6 hr |
| Apr 8, 10:51 AM CDT | Frost Advisory | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more | 21 hr |
Nearby
Tornado Warnings in Kentucky, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.